Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 27, NWS Gaylord, MI

March 10, 2011

NWS Gaylord, MI issued this small craft advisory at Mar 10, 2011, 11:03 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 11:03 AM EST (16:03 UTC)
Expired
Mar 11, 2011, 11:00 AM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WHUS73 KAPX 101603
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EST THU MAR 10 2011

LMZ344>346-110015-
/O.NEW.KAPX.SC.Y.0027.110310T1603Z-110311T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
741 
WHUS73 KAPX 102130
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
430 PM EST THU MAR 10 2011

LMZ344>346-110530-
/O.EXT.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
430 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
611 
WHUS73 KAPX 110308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EST THU MAR 10 2011

LMZ344>346-111115-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1008 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
703 
WHUS73 KAPX 111125
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
625 AM EST FRI MAR 11 2011

LMZ344>346-111600-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-110311T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
625 AM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 7:42 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 10, 7:42 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
742 AM EST THU MAR 10 2011

.SYNOPSIS.../ISSUED AT 353 AM/

WEAKENING LOW PRESSURE WILL SLOWLY EXIT TO THE EAST OF THE REGION
TODAY. AS A RESULT...LIGHT SNOWFALL WILL LINGER...BEFORE FINALLY
COMING TO AN END TONIGHT.

THEN...HIGH PRESSURE AND DRY AIR WILL BUILD OVER THE REGION FOR
FRIDAY LEADING TO PLENTY OF SUNSHINE AND SEASONABLE TEMPERATURES.
HOWEVER...A FAST MOVING SYSTEM WILL SLIDE THROUGH THE REGION
SATURDAY AND BRING ADDITIONAL CHANCES FOR SOME ACCUMULATING SNOW.

&&

.SHORT TERM.../ISSUED AT 733 AM/...TODAY

UPDATE TO ACCOUNT FOR QUICK FLARE UP OF SNOW ACROSS NORTHWEST
LOWER. THIS IS DUE TO AN EMBEDDED SHORT IN THE FLOW EVIDENT ON
WATER VAPOR LOOP ACROSS SOUTHWEST LOWER MOVING NORTHWARD TOWARD
THE REGION...INTERACTING WITH LINGERING SYNOPTIC MOISTURE FROM
SOON TO BE DEPARTING LOW PRESSURE SYSTEM. ACCUMULATIONS OF AROUND
AN INCH OR SO ARE EXPECTED.

SULLIVAN

PREVIOUS AFD ISSUED AT 445 AM/

ON THE LATEST SURFACE WEATHER MAP...1009 MB LOW PRESSURE WAS NEAR
THE THUMB OF MICHIGAN. APX AND SURROUNDING RADARS ALONG WITH
SURFACE OBSERVATIONS INDICATED SOME LIGHT SNOW SHOWER...SOME FOG
AND EVEN A FEW TOUCHES OF LIGHT FREEZING DRIZZLE. THE MAIN SHORT
TERM FORECAST CONCERNS REVOLVE AROUND POPS TODAY.

MODELS ARE IN GOOD AGREEMENT THAT THERE WILL BE PLENTY OF
LINGERING WRAP AROUND LOW/MID LEVEL MOISTURE (MEAN 1000-500 MB RH
80 TO 90 PERCENT) WITH A COUPLE HUNDREDTHS OF AN INCH OF QPF.
THEREFORE...EXPECT CONTINUED LOW CLOUDS...EARLY MORNING FOG (AND
PERHAPS A BIT OF LIGHT FREEZING DRIZZLE) AND SCATTERED TO NUMEROUS
SNOW SHOWERS THROUGH THE DAY. ACCUMULATIONS SHOULD BE WELL UNDER
AN INCH.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 353 AM/...TONIGHT AND BEYOND

VERY BLOCKY UPPER LEVEL PATTERN OVER THE NEXT FEW DAYS. THIS WILL
LIKELY LEAD TO FORECAST EFFICIENCY PROBLEMS AS SHORT/MEDIUM RANGE
MODELS ALL SEEM TO HAVE DIFFERING OPINIONS ON THE MOVEMENT OF THE
SYSTEMS TO OUR EAST AND WEST. THE MAIN LONG TERM FORECAST CONCERNS
REVOLVE AROUND POPS THROUGH SUNDAY.

TONIGHT INTO FRIDAY...SEEMINGLY DEPARTING LOW PRESSURE IS SHOWN TO
GET TRAPPED UNDER A CUTOFF UPPER LOW PARKED ACROSS THE SOUTHEAST
ONTARIO/EASTERN GREAT LAKES. SOME MODELS EVEN TRY TO RETROGRADE
MOISTURE NORTHWEST ACROSS LAKE HURON TOWARD OUR EASTERN COUNTIES.
MEANWHILE...SHORT WAVE RIDGING IS EXPECTED TO BE THE THEME ACROSS
THE WESTERN GREAT LAKES. SO AT LEAST PARTIAL CLEARING IS EXPECTED
ACROSS CENTRAL AND WESTERN ZONES. MEANWHILE ACROSS FAR EASTERN
ZONES...CONFIDENCE IS IFFY ENOUGH TO ALLOW FOR CHANCE POPS FOR
LIGHT SNOW THROUGH THIS PERIOD...BUT WILL HAVE TO SEE EVOLUTION OF
THE SYSTEM TO THE EAST TO GET A BETTER FEEL. TEMPERATURES SHOULD
REMAIN ON THE MILD SIDE TONIGHT...WITH WINDS MOST LIKELY NOT
DECOUPLING AS 950 MB WINDS ARE A ROBUST 20 TO 25 KNOTS. SO WILL GO
WITH LOWS IN THE 20S AND HIGHS OF WELL INTO THE 30S TO NEAR 40.

FRIDAY NIGHT...SHORT WAVE RIDGE LOOKS TO MOVE IN...AND WITH WINDS
FINALLY DECOUPLING WILL LIKELY SEE A BIT COLDER LOWS...RANGING
FROM THE MIDDLE TEENS TO MIDDLE 20S.

SATURDAY INTO SUNDAY...CONTINUED QUESTIONS OVER THE TRACK OF AN
ALBERTA CLIPPER. THE PROBLEM APPEARS TO LIE IN THE AMOUNT OF
INTERACTION WITH OUTGOING SYSTEM TO OUR EAST. NAM CONTINUES TO BE
THE OUTLIER WITH A TRACK OF THE CLIPPER ACROSS SOUTHERN
LOWER...GFS IS FARTHER NORTH ACROSS CENTRAL LOWER...WHILE THE
MORE CONSISTENT ECMWF HAS A TRACK ACROSS SOUTHERN LAKE SUPERIOR
AND FAR NORTHERN LOWER. THEREFORE...CAN NOT JUSTIFY CHANGING
ONGOING 50 POPS ON SATURDAY (WISH I COULD BUT CONFIDENCE LEVEL OF
ANY SOLUTION WINNING OUT IS LOW AS THIS SYSTEM IS STILL OVER
ALBERTA). LINGERING 30 POPS ON SUNDAY...BUT THIS IS SUBJECT TO
CHANGE BASED ON THE EVENTUAL TRACK OF THE CLIPPER. REMAINING MILD
WITH HIGHS OF WELL INTO THE 30S TO NEAR 40 SATURDAY. IT DOES
APPEAR THAT THERE WILL BE A QUICK SHOT OF COLD AIR TO END THE
WEEKEND (AS 850 MB TEMPERATURES FALL TO BETWEEN -8 AND -12 C OR
SO)...THEREFORE HIGHS EXPECTED TO RANGE FROM THE MIDDLE 20S NORTH
TO THE LOWER 30S SOUTH.

SULLIVAN

&&

.MARINE.../ISSUED AT 353 AM/

NORTHERLY WINDS BEHIND DEPARTING LOW PRESSURE WILL BE GUSTY AT
TIMES THROUGH FRIDAY...BUT LIKELY REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

AJS

&&

.AVIATION.../ISSUED AT 640 AM/...VALID FOR 12Z TAFS

TOUGH TERMINAL FORECASTS THIS TAF PERIOD AS CIGS/VSBYS ARE WIDELY
VARIED AT THE MOMENT (ANYWHERE FROM LIFR TO VRF). THIS IS DUE TO
LINGERING AMOUNTS OF MOISTURE FROM THE LOW PRESSURE SYSTEM...WHICH
WILL SLOWLY MOVE AWAY FROM THE REGION LATER TODAY INTO TONIGHT. SO
EXPECT AN OVERALL GRADUAL IMPROVEMENT WITH CIGS RAISING FROM IFR
TO MVFR THIS AFTERNOON. CIGS ARE THEN EXPECTED TO SCATTER OUT AT
TVC AFTER 06Z TONIGHT WHILE REMAINING MVFR AT PLN AND APN. VSBYS
GENERALLY MVRF BUT LOWERING TO IFR AT TIMES THIS MORNING IN LIGHT
SNOW AND MIST.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&
Hazardous weather outlook, Mar 10, 4:50 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
450 AM EST THU MAR 10 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
450 AM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF LINGERING SNOW SHOWERS AND POSSIBLY SOME LIGHT
FREEZING DRIZZLE WILL LIKELY RESULT IN CONTINUED SLIPPERY ROAD
CONDITIONS EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE SNOW TO THE
AREA SATURDAY INTO SATURDAY NIGHT. THERE CONTINUES TO BE
UNCERTAINTY IN THE EXACT STORM TRACK...BUT THE POTENTIAL FOR SOME
ACCUMULATING SNOW STILL EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

AJS

In the hours before

Local storm report, Mar 10, 9:45 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
945 AM EST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             11 N LAKE CITY          44.49N 85.21W
03/10/2011  M3.9 INCH        MISSAUKEE          MI   TRAINED SPOTTER

            24HR TOTAL THRU 7AM. SNOWDEPTH 15 IN.

0700 AM     SNOW             HESSEL                  46.01N 84.42W
03/10/2011  M4.8 INCH        MACKINAC           MI   TRAINED SPOTTER

            24HR TOTAL THRU 7AM. SNOWDEPTH 12 IN.

0800 AM     SNOW             3 ESE LAKE ANN          44.71N 85.79W
03/10/2011  M3.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            24HR TOTAL THRU 8AM. SNOWDEPTH 13 IN.

&&

SWR

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.